Alert archive / Michigan / Special Marine Warnings in 2006
Special Marine Warning 21, NWS Gaylord, MI
NWS Gaylord, MI issued this special marine warning at Jul 1, 2006, 5:33 PM EDT. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2006, 5:33 PM EDT (21:33 UTC)
- Expired
- Jul 1, 2006, 6:46 PM EDT
- In force
- 73 min
- Issued by
- NWS Gaylord, MI
- Area
- Counties, with a storm outline in the text
The radar
The NCL Michigan radar (KAPX), 93 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 9.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1756 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WHUS53 KAPX 012136
SMWAPX
LHZ345>347-361-LMZ341-342-363-012300-
/O.NEW.KAPX.MA.W.0021.060701T2133Z-060701T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
533 PM EDT SAT JUL 1 2006
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
OPEN WATERS OF LAKE MICHIGAN NORTH OF MANISTEE
NEARSHORE WATERS FROM NORWOOD TO THE MACKINAC BRIDGE
NEARSHORE WATERS FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE
OPEN WATERS OF LAKE HURON NORTH OF PRESQUE ISLE LIGHT
NEARSHORE WATERS FROM THE MACKINAC BRIDGE TO PRESQUE ISLE LIGHT
NEARSHORE WATERS FROM SAINT IGNACE TO FALSE DETOUR CHANNEL
STRAITS OF MACKINAC
* UNTIL 700 PM EDT
* AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND WINDS
IN EXCESS OF 50 KNOTS...FROM NAUBINWAY TO MANISTIQUE...MOVING EAST
AT 50 MPH.
* THESE THUNDERSTORMS WILL BE NEAR...
MACKINAC BRIDGE AROUND 600 PM...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING
AND HEAVY RAIN. IF POSSIBLE...BOATERS SHOULD SEEK SAFE HARBOR
IMMEDIATELY UNTIL THESE STORMS HAVE PASSED. BE SURE ALL PASSENGERS
ARE WEARING FLOTATION DEVICES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SUNDAY MORNING FOR NORTHWESTERN MICHIGAN.
LAT...LON 4597 8420 4612 8523 4546 8606 4527 8543
4564 8415
$$
JK2 follow-up statements
000
FZUS73 KAPX 012207
MWSAPX
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
605 PM EDT SAT JUL 1 2006
LHZ345>347-361-LMZ341-342-363-012300-
/O.CON.KAPX.MA.W.0021.000000T0000Z-060701T2300Z/
605 PM EDT SAT JUL 1 2006
...A SPECIAL MARINE WARNING CONTINUES UNTIL 700 PM EDT FOR THE
FOLLOWING AREA...
STRAITS OF MACKINAC...
NEARSHORE WATERS FROM SAINT IGNACE TO FALSE DETOUR CHANNEL...
NEARSHORE WATERS FROM THE MACKINAC BRIDGE TO PRESQUE ISLE LIGHT...
OPEN WATERS OF LAKE HURON NORTH OF PRESQUE ISLE LIGHT...
NEARSHORE WATERS FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE...
NEARSHORE WATERS FROM NORWOOD TO THE MACKINAC BRIDGE...
OPEN WATERS OF LAKE MICHIGAN NORTH OF MANISTEE...
AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS
OVER 35 KNOTS...FROM 16 MILES NORTH OF MACKINAC BRIDGE TO SEUL CHOIX
POINT...MOVING EAST AT 50 MPH.
THESE THUNDERSTORMS WILL BE NEAR...
NEARSHORE WATERS FROM NORWOOD TO THE MACKINAC BRIDGE AROUND
615 PM EDT.
NEARSHORE WATERS FROM THE MACKINAC BRIDGE TO PRESQUE ISLE LIGHT
AROUND 630 PM EDT.
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING
AND HEAVY RAIN. IF POSSIBLE...BOATERS SHOULD SEEK SAFE HARBOR
IMMEDIATELY UNTIL THESE STORMS HAVE PASSED. BE SURE ALL PASSENGERS
ARE WEARING FLOTATION DEVICES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SUNDAY MORNING FOR NORTHWESTERN MICHIGAN.
LAT...LON 4597 8420 4612 8523 4546 8606 4527 8543
4564 8415
$$
JK000
FZUS73 KAPX 012246
MWSAPX
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
645 PM EDT SAT JUL 1 2006
LHZ345>347-361-LMZ341-342-363-012255-
/O.CAN.KAPX.MA.W.0021.000000T0000Z-060701T2300Z/
645 PM EDT SAT JUL 1 2006
...SPECIAL MARINE WARNING HAS BEEN CANCELLED FOR THE FOLLOWING
AREA...
STRAITS OF MACKINAC...
NEARSHORE WATERS FROM SAINT IGNACE TO FALSE DETOUR CHANNEL...
NEARSHORE WATERS FROM THE MACKINAC BRIDGE TO PRESQUE ISLE LIGHT...
OPEN WATERS OF LAKE HURON NORTH OF PRESQUE ISLE LIGHT...
NEARSHORE WATERS FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE...
NEARSHORE WATERS FROM NORWOOD TO THE MACKINAC BRIDGE...
OPEN WATERS OF LAKE MICHIGAN NORTH OF MANISTEE...
AT 645 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAS EXITED THE WARNED AREA.
THE WARNING HAS THEREFORE BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SUNDAY MORNING FOR NORTHWESTERN MICHIGAN.
LAT...LON 4597 8420 4612 8523 4546 8606 4527 8543
4564 8415
$$
JKWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this special marine warning went out at Jul 1, 4:11 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 1, 4:11 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 411 PM EDT SAT JUL 1 2006 .DISCUSSION...SFC/RUC/SATELLITE/RADAR AND UPPER AIR ANALYSIS SHOWING WHAT GFS AND NAM-WRF SUGGESTED...VERY WARM AIR AND CAP IN PLACE BETWEEN 850-750MBS. THROW IN THE SLOW NE PROGRESSION OF THE WARM FRONT (DRAPED OVER NE LOWER) WITH CLOUDS AND NUMEROUS SHOWERS AROUND...AND THUNDERSTORM DEVELOPMENT HAS BEEN QUITE ISOLATED THUS FAR. WHERE WARM FRONT HAS CLEARED ACROSS OUR SRN CWA...SCATTERED SHOWERS AND THUNDERSTORMS WERE BEGINNING TO DEVELOP FROM CADILLAC TO HARRISVILLE. THESE STORMS WILL TRACK EASTWARD WITH SEVERE WEATHER THREAT MARGINAL WITHOUT THE MAXIMUM HEATING/DEEP CONVECTION THAT WAS EXPECTED. NEVERTHELESS...WITH 45-50KT OF 0-6KM BULK SHEAR AND 0-3KM AND 0-1KM HELICITY INVOF THE WARM FRONT OF A WHOPPING 350-500 M2/S2...FEEL THAT EVEN IN THE ABSENCE OF REAL DEEP CONVECTION...THIS AREA WILL HAVE TO BE CLOSELY MONITORED FOR DAMAGING WINDS/LARGE HAIL AND DEEP STORM SCALE ROTATION. MODIFYING SPECIAL 18Z SOUNDING FROM APX/GRB...SUGGESTS THAT EVEN WARMER AIR/CAPPING WILL SPILL IN OVER NRN LOWER (WITH ADDITIONAL CINH OF 100 J/KG) PRIOR TO THE ARRIVAL OF THE COLD FRONT WHICH IS BACK ACROSS NW WI/WESTERN AND CENTRAL UPPER. THIS WILL RESULT IN A PRECIP-FREE PERIOD FOR ALL AREAS PRIOR TO THE ARRIVAL OF THE COLD FRONT...WHICH ALONG WITH SHORTWAVE/VORT MAX ALOFT...WILL HELP TO BREAK DOWN THE CAP AND ALLOW FOR WHAT INSTABILITY WE CAN REALIZE FOR THE REMAINDER OF THE AFTERNOON AND EVENING TO RESULT IN STRONG TO SEVERE WEATHER FOR NRN MICHIGAN THIS EVENING. LOOKING MORE CLOSELY AT THE COLD FRONT...STRONG HEATING THIS AFTERNOON AHEAD OF IT HAS ALLOWED FOR MLCAPES APPROACHING 1500 J/KG. WITH THE ADVECTION OF COOLER AIR ALOFT AND SHIFTING THE H8 THERMAL AXIS EASTWARD...THE CAP HAS PROVEN TO BE EFFECTIVELY BROKEN. THUS... STRONG TO SEVERE THUNDERSTORMS HAVE BROKEN OUT. BULK SHEAR REMAINS STRONG...AT 35-40KTS WITH THESE STORMS...SO ORGANIZED SEVERE WEATHER WITH DAMAGING WINDS AND LARGE HAIL REMAIN A THREAT. THIS FRONT AND THE ASSOCIATED STORMS WILL MARCH INTO WESTERN CHIP/MACK COUNTIES BETWEEN 4-5 PM. THIS FRONT WILL THEN WORK ITS WAY SE AND INTO NRN LOWER THIS EVENING. SEVERE THREAT CONTINUES INTO THE EVENING AFTER MODIFYING THE 18Z SOUNDING...WHERE AROUND 1500-2000 J/KG MLCAPE AT THE TIME OF FRONTAL PASSAGE IS REVEALED. BY THE TIME THE FRONT ARRIVES IN NRN LOWER HOWEVER...PEAK HEATING (OF WHAT WE GET) WILL BE OVER...AND MAYBE THIS INSTABILITY IS A BIT OVERDONE. REGARDLESS... WITH MODEST DEEP LAYER ASCENT IN THE H8-H5 LAYER (-DIVQ 5 UNITS) AND FRONT PROVIDING LIFT...SEVERE WEATHER REMAINS A THREAT FOR AT LEAST THE NW HALF OF THE CWA. WILL KEEP SEVERE WEATHER IN THE FORECAST THROUGH THE EVENING...BUT ENDING IT EARLY ACROSS EASTERN UPPER AS THE FRONT PASSES BY. WILL HAVE TO WATCH FOR LINGERING SHOWERS AND STORMS HANGING OUT AROUND WHITEFISH BAY THROUGH THE EVENING WHERE SECONDARY VORT MAX TRAVERSES THE BAY THROUGH 12Z...AND ACROSS THE M-55 CORRIDOR WHERE RICH THETA-E AIR TRIES TO HOLD ON PAST MIDNIGHT. OTHERWISE...THE OVERNIGHT HOURS SHOULD BE RELATIVELY QUIET. LOWS WILL RANGE FROM THE UPPER 50S IN EASTERN UPPER TO THE MID 60S ALONG THE M-55 CORRIDOR. SMD LONG TERM...MODELS ARE IN PRETTY GOOD AGREEMENT. THERE ARE SOME MINOR DISAGREEMENTS IN THE TIMING, BUT ALL IN ALL, NOT ENOUGH TO MAKE ANY MAJOR CHANGES TO THE MID PART OR THE EXTENDED PART OF THE FORECAST. HERE ARE THE DETAILS... SUNDAY...WILL CONTINUE THE DRY FORECAST AS THE COLD FRONT TODAY HAS MOVED BACK NORTH AS A WARM FRONT OVERNIGHT. THERE IS A SFC RIDGE THAT IS MOVING THROUGH THE FORECAST AREA, WITH THE 500 MB HEIGHT SLOWLY BUILDING. THE ONLY EXCEPTION TO THAT WOULD BE IN E UPPER AS THE LAKE BREEZES ARE EXPECTED TO CONVERGE ALONG THE RIDGE IN E UPPER. THIS WILL PROBABLY FIRE OFF AN ISOLATED SHOWER OR THUNDERSTORM IN THE CENTER OF THE E UPPER, BETWEEN M-28 AND H-40. SUNDAY NIGHT...THIS ISOLATED SHOWERS WILL DIE DOWN HAS DIURNAL HEATING SUBSIDES. A WEAK WAVE MOVES THROUGH THE 500 MB FLOW AND BRINGS IN THE CHANCE OF SHOWERS OVERNIGHT. THE NAM HAS MORE WIDESPREAD SHOWERS AS THE WAVE MOVES ALONG THE FRONT THAT STALLS ACROSS UPPER MICHIGAN. THE GFS DOESNT SHARPEN THE BAROCLINIC ZONE MUCH SO THE PRECIPITATION TAKES LONGER AND IS A SMALLER AREA THAN THE NAM. SO HAVE LEFT THE 30 POPS OVER THE FORECAST AREA. MONDAY...BOTH OF THE MODELS HAVE SHOWERS AND THUNDERSTORMS AS THE COLD FRONT MOVES THROUGH THE REGION. THE GFS WITH SO MANY MINI-500 MB VORT MAXES IT LOOKS LIKE THERE IS CONVECTIVE FEEDBACK. SO THE NAM LOOKS A BIT BETTER, BUT LOOKS A LITTLE ON THE FAST SIDE. SO HAVE CHANCE POPS DURING THE DAY. MONDAY NIGHT...THE COLD FRONT MOVES SOUTH OF THE AREA WITH THE SFC HIGH BUILDING INTO THE REGION. SO HAVE LEFT THE FORECAST DRY. TUESDAY...HIGH PRESSURE REMAINS IN PLACE KEEPING THE REGION PARTLY CLOUDY AND PRECIPITATION FREE. EXTENDED (WEDNESDAY THROUGH SATURDAY)...THE ENSEMBLE MEANS, AND FOR THAT MATTER, THE SPAGHETTI PLOTS ARE IN PRETTY GOOD AGREEMENT. THE LATE PERIODS OF THE SFC PRESSURE OF THE 00Z GFS AND ECMWF ARE IN GOOD AGREEMENT AS WELL. SO A BLEND OF THE FORECAST AND BASICALLY, FOLLOWING THE HPC GUIDANCE. SO THE FORECAST WILL GO LIKE THIS...WEDNESDAY THROUGH SATURDAY, THE SFC HIGH SLOWLY MOVES THROUGH THE REGION WITH THE 500 MB PATTERN SLOWLY MOVING AS THE 500 MB RIDGE BUILDS IN. THIS KEEPS THE FORECAST PRECIPITATION FREE WITH TEMPERATURES WARMING OVER THE WEEK. THE ONLY THING TO WORRY ABOUT WOULD BE THE 500 MB TROUGH AND ITS SPEED OF MOVING OUT OF MICHIGAN. THIS COULD BRING ABOUT ISOLATED RAIN SHOWERS ON WEDNESDAY, BUT NOT ENOUGH TO THROW INTO THE FORECAST AT THIS POINT. LUTZ && .APX...WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 1, 4:54 PM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 454 PM EDT SAT JUL 1 2006 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-021000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 454 PM EDT SAT JUL 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF THUNDERSTORMS WILL MOVE THROUGH EASTERN UPPER EARLY THIS EVENING BETWEEN 5 PM AND 7 PM....THEN ACROSS NORTHERN LOWER BETWEEN 7 PM AND 11PM. SEVERAL STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WIND GUSTS TO 80 MPH...HAIL UP TO 2 INCHES IN DIAMETER...AND EVEN ISOLATED TORNADOES. THE PRIMARY THREAT WILL BE DAMAGING WINDS. ALSO...THERE EXISTS AN INCREASED RISK FOR RIP CURRENTS TONIGHT ON LAKE MICHIGAN BEACHES OF NORTHERN MICHIGAN...INCLUDING U.S. ROUTE 2 LOCATIONS ALONG THE MACKINAC COUNTY COAST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS EASTERN UPPER MICHIGAN SUNDAY AFTERNOON AND SUNDAY EVENING. THUNDERSTORMS MAY AGAIN IMPACT NORTHERN MICHIGAN MONDAY...AND THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF NORTHERN LOWER MICHIGAN ON THE FOURTH OF JULY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING. SPOTTERS...PLEASE RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. DISPATCHERS...PLEASE PASS THIS INFORMATION TO YOUR EMERGENCY MANAGERS AS SOON AS POSSIBLE. SPR/SMD
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:48 PM EDT | Special Marine Warning | APX | 87 min | |
| Jul 1, 5:05 PM EDT | Severe Thunderstorm Warning | APX | Mackinac | 55 min |
| Jul 1, 6:05 PM EDT | Severe Thunderstorm Warning | APX | Kalkaska | 23 min |
| Jul 1, 6:33 PM EDT | Special Marine Warning | APX | 57 min | |
| Jul 1, 7:46 PM EDT | Special Marine Warning | APX | 40 min | |
| Jul 1, 7:46 PM EDT | Severe Thunderstorm Warning | APX | Antrim | 47 min |
Nearby
Special Marine Warnings in Michigan, 2006Every special marine warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.